MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXR00
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted; give date: n/a (not applicable).Lens was removed/replaced during the same procedure.If explanted; give date: n/a (not applicable).Lens was removed/replaced during the same procedure.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a tecnis symfony intraocular lens (iol) was fully inserted but would not unfold in the patient's left (os) eye.The lens was removed and replaced with a back up lens during the same procedure.There was no additional surgical intervention performed.The patient outcome was not provided.No further information provided.
 
Additional Manufacturer Narrative
The following sections are updated per new information obtained in product investigation: section d6a: implant date: give date: 6/28/2021.Section d9: device available for evaluation: yes section d9: return to manufacturer: 8/26/2021 section h3: device evaluated by manufacturer: yes device evaluation: the product was returned and evaluated.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptics and that a haptic was stuck to the optic body, which can be attributed to handling and also the viscoelastic residue drying off and sticking the haptic to the lens and therefore cannot be confirmed to be related to manufacturing.The lens was cleaned, and the haptic became unstuck from the optic body.No further issues were observed.The complaint issue could not be confirmed (dc-haptic stuck to optic is similar to the complaint issue however unfolding issues cannot be confirmed without a recording of the procedure), and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.Historical data analysis: a search of complaints revealed a complaint which is a voided duplicate of event in this file and therefore no further escalations are required.Conclusion: as a result of the investigation, there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12263815
Report Number2648035-2021-08243
Device Sequence Number3635989
Product Code POE
UDI-Device Identifier05050474579101
UDI-Public(01)05050474579101(17)230914
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/09/2021
Supplement Date Received by Manufacturer09/20/2021
Initial Report FDA Received Date08/02/2021
Supplement Report FDA Received Date09/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight75